What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Sep 11, 2:12 AM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Sep 11, 2:12 AM CST, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
312 AM CDT Wed Sep 11 2019
.SHORT TERM...(Today through Thursday Night)
Issued at 312 AM CDT Wed Sep 11 2019
A lot of moving parts in this busy/active forecast. First, currently
watching a complex of storms moving east-northeast through
southwest/southern MN/northwest IA. This complex of storms is
expected to continue moving east-northeast and generally weakening
as it moves out of better moisture transport/higher theta-e air.
Nonetheless, will likely be laying down some pretty good rain
amounts mainly north of I-94. Will have to keep a close eye on how
much rainfall we get out of this. The track of this heavier rainfall
would take it over areas where less rain fell over the last 24-48
hours. This will play into whether a Flash Flood watch will be
needed for a second round of heavy rainfall that is set to impact
the area tonight as moisture transport ramps up ahead of vigorous
surface cyclogenesis over the Central Plains and over a warm front
that will be in place across northern IA into southern WI. Will be
passing all of this onto the dayshift for further assessment for the
need for a headline. In addition, will have to watch for a few
strong to possibly severe storms in the vicinity of the warm front
given higher CAPE values and 0-3km bulk shear of 25 to 35kt. In
fact, BUFKIT hodographs showing pretty decent hodographs along this
warm front this afternoon for possible tornado potential. Will have
to watch how this all evolves today with this morning's convection
and development along the warm front.
Going into tonight, the warm front really lights up with increasing
moisture transport and influx of higher CAPE air....along with
elevated helicity along the warm frontal boundary. So, there will be
a combination of severe and heavy rain threat. Will have to watch
this all very closely. Again, will have the dayshift assess the need
for a Flash Flood Watch. Right now, It looks like the "hot zone"
for all this will be somewhere in the I-90/94 corridor area.
Severe/heavy rain threat continues Thursday into Thursday night as a
deep low lifts northward through MN with a strong cold front
shoving through the Upper Mississippi River Valley Region.
Bottom line, will have to keep a close eye on evolution of all these
moving parts today through Thursday night and be prepared for
potential rapid uptick in severe/heavy rain impacts.
.LONG TERM...(Friday through Tuesday)
Issued at 312 AM CDT Wed Sep 11 2019
Much cooler and breezy day for Friday as the deep low exits north
into Canada. Looks like a lot of wrap around cumulus/stratocumulus
will also accompany strong/cool cyclonic flow along with a few
showers possible over northern WI.
Saturday looks pretty nice for the most part before a mid-level
trough and some isentropic lift brings a slight chance of showers
and storms in for later in the afternoon -mainly west of the
Mississippi River. Shower and thunderstorm chances continue
Saturday night into Sunday morning as that trough pushes through.
Monday and Tuesday look drier and warmer as mid-level ridge
amplification takes place over the region. Could be looking at well
above normal temperatures in the 80s.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1005 PM CDT Tue Sep 10 2019
CIGS: increasing clouds and lowering deck for the overnight as
shortwave trough approaches from the west. IFR/MVFR, likely holding
into Wed night. Could see improvement into VFR for a period later in
the day Wed if an associated warm front can push a bit farther
north. Will hold with the lower cigs for now.
WX/vsby: cluster of shra/ts moving in overnight, bringing at least
mvfr vsbys but could see a few hours of 2sm in the heavier
downpours. Will hold with mvfr for the moment. Expecting a break
from the pcpn later morning into the afternoon, with more shra/ts
firing in the vicinity of west-east running warm front for late
afternoon/evening. Pcpn should get widespread as the low level
moisture transport/jet kicks in during the evening. Some questions
on where this boundary will lie so will hold with VCTS for the time
being.
Winds: Swinging east overnight and holding there into Wed night.
&&
.HYDROLOGY...
Issued at 312 AM CDT Wed Sep 11 2019
A very warm/moist airmass will be in place over the region through
Thursday with several rounds of showers/storms impacting the area.
Several inches of rainfall are possible during this time, with
locally heavier amounts. It is still a bit uncertain where the exact
placement of the heaviest rainfall will take place. Right now, model
consensus would favor the I-90/94 corridors for the heaviest rains.
Rises on rivers/streams are expected, and a flash flood watch may be
needed as confidence grows in placement of heaviest
convection/rainfall.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&
SHORT TERM...DAS
LONG TERM...DAS
AVIATION...Rieck
HYDROLOGY...DAS
Hazardous weather outlook, Sep 11, 3:57 AM CST, 1 hour 25 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
457 AM CDT Wed Sep 11 2019
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-121000-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
457 AM CDT Wed Sep 11 2019
This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.
.DAY ONE...Today and Tonight
Thunderstorms moving through the area this morning will pose a
risk of localized strong winds and small hail, as well as frequent
lightning and heavy rainfall. An isolated severe storm is
possible.
Additional rounds of thunderstorms are expected this afternoon
through tonight. A few of these storms may become severe with
damaging winds and large hail as the main threats, and an isolated
tornado cannot be ruled out. Heavy rainfall is also likely, with
localized flash flooding possible where storms move repeatedly
across the same area.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Additional rounds of thunderstorms are expected on Thursday, with
some severe storms possible in the afternoon and evening. Damaging
winds and large hail will again be the main threats, with an
isolated tornado also possible. Heavy rainfall will remain
likely and may lead to additional flash flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today and again Thursday
afternoon and evening. Rainfall reports would be appreciated.
.EMERGENCY MANAGEMENT COORDINATION...
No webinar is scheduled.
In the hours before
Special weather statement, Sep 11, 12:27 AM CST, 4 hours 55 minutes before
Special Weather Statement
National Weather Service La Crosse WI
127 AM CDT Wed Sep 11 2019
MNZ094-110700-
Mower-
127 AM CDT Wed Sep 11 2019
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MOWER COUNTY...
At 127 AM CDT, a strong thunderstorm was located near London, or near
Austin, moving north at 25 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Austin, Brownsdale, Lyle, Rose Creek, Lansing, Mayville, Mapleview,
Waltham, Sargeant.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4385 9305 4384 9275 4350 9282 4350 9305
TIME...MOT...LOC 0627Z 199DEG 22KT 4362 9307
Kurz
Special weather statement, Sep 11, 3:15 AM CST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service La Crosse WI
415 AM CDT Wed Sep 11 2019
MNZ079-086-087-110945-
Wabasha-Olmsted-Dodge-
415 AM CDT Wed Sep 11 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN OLMSTED...
NORTHWESTERN WABASHA AND NORTHEASTERN DODGE COUNTIES...
At 414 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Kenyon to near Byron to
Stewartville. Movement was northeast at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Rochester, Mantorville, Stewartville, Byron, Oronoco, Mazeppa, West
Concord, Douglas, Concord, Zumbro Falls, Hammond, South Troy,
Rattelsnake Point, Potsdam, Salem Corners, Hidden Meadows R V Park,
Rochester Airport, Kings Park and Oxbow Park.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4419 9255 4437 9255 4437 9243 4445 9243
4445 9226 4385 9243 4385 9245 4383 9245
4383 9253 4398 9262 4419 9296
TIME...MOT...LOC 0914Z 210DEG 29KT 4425 9290 4407 9262 4387 9249
DASSpecial weather statement, Sep 11, 3:57 AM CST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service La Crosse WI
457 AM CDT Wed Sep 11 2019
MNZ079-086>088-094-095-111045-
Wabasha-Olmsted-Dodge-Fillmore-Winona-Mower-
457 AM CDT Wed Sep 11 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN WINONA...
OLMSTED...MOWER...SOUTHERN WABASHA...EASTERN DODGE AND NORTHWESTERN
FILLMORE COUNTIES...
At 457 AM CDT, radar indicated strong thunderstorms were located
along a line extending from Pine Island to near Mantorville to near
Hayfield to Austin. Movement was east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Rochester, Austin, Mantorville, Kasson, Stewartville, Byron, St.
Charles, Plainview, Chatfield, Spring Valley, Eyota, Hayfield,
Oronoco, Grand Meadow, Elgin, Adams, Dover, Brownsdale, Wykoff and
Rose Creek.
LAT...LON 4371 9305 4393 9283 4420 9273 4419 9255
4427 9255 4427 9194 4399 9207 4386 9210
4351 9246 4363 9305
TIME...MOT...LOC 0957Z 277DEG 26KT 4420 9264 4406 9270 4393 9274 4369
9297
DASSpecial weather statement, Sep 11, 5:15 AM CST, 7 minutes before
Special Weather Statement
National Weather Service La Crosse WI
615 AM CDT Wed Sep 11 2019
MNZ088-095-096-WIZ032>034-041-111200-
Fillmore-Winona-Houston-Buffalo-Jackson-Trempealeau-La Crosse-
615 AM CDT Wed Sep 11 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WINONA...NORTHWESTERN
HOUSTON...NORTHEASTERN FILLMORE...BUFFALO...NORTHWESTERN LA CROSSE...
WESTERN JACKSON AND TREMPEALEAU COUNTIES...
At 614 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Modena to Stockton to near
Lanesboro. Movement was east at 45 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
La Crosse, Winona, La Crescent, Arcadia, Whitehall, Onalaska, Holmen,
Goodview, Rushford, Osseo, Lewiston, Trempealeau, Galesville, Blair,
Independence, Strum, Buffalo City, Fountain City, Lanesboro and
Stockton.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
If you are on the Mississippi River, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 4370 9212 4403 9187 4449 9183 4460 9147
4460 9116 4414 9107 4383 9126
TIME...MOT...LOC 1114Z 259DEG 41KT 4443 9177 4405 9180 4378 9201
DAS